Tennessee, 2009Winter Weather in Tennessee, February 2, 2009
February 2, 2009 · NWS OHX · 1 event in 1 county or zone
A cold frontal passage brought snowfall to northern portions of the Cumberland Plateau.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold frontal passage brought snowfall to northern portions of the Cumberland Plateau.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 2, 3:15 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 2, 3:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CST MON FEB 2 2009
.DISCUSSION...
LATEST ANALYSIS SHOWING COLD FRONT ALONG THE CUMBERLAND PLATEAU THIS
MORNING. ALOFT...WEAK IMPULSE/SHORTWAVE PUSHING JUST BEHIND. ASSOCIATED
BAND OF DEEP MOISTURE NOW ACROSS THE MID-STATE WITH LIGHT RAIN
SHOWERS BECOMING WIDESPREAD. GOOD CAA IS OCCURRING BEHIND FRONTAL
BOUNDARY AND BACK EDGE OF PCPN MIXING WITH SLEET/SNOW.
COLD FRONT AND UPPER SHORTWAVE WILL MOVE RAPIDLY ACROSS THE MID-
STATE THIS MORNING AND WELL EAST...BRINGING AN END TO THE PCPN BRIEFLY
THIS AFTERNOON. THIS MORNING HOWEVER...INCOMING COLD AIR WILL
LIKELY CAUSE A MIXTURE OF RAIN/SNOW FOR A SHORT TIME BEFORE ENDING.
WINTRY MIX IS EXPECTED TO BE A LIGHT EVENT AND LITTLE IF ANY
ACCUMULATION IS LIKELY. TEMPS MAY EVEN REBOUND SOME THIS AFTERNOON
AS PARTIAL SUN RETURNS IN DRY SLOT.
AFTER A DRY EVENING...ANOTHER SHORTWAVE WILL COME DOWN LATE TONIGHT
FOLLOWED BY YET ANOTHER ON TUESDAY. COLD AIR WILL BE WELL SETTLED BY
THEN THUS ISOLATED SNOW SHOWERS OR FLURRIES ARE POSSIBLE AS THESE
IMPULSES AND POCKETS OF MODERATE MOISTURE MOVE ACROSS. THE NORTHERN
PLATEAU MAY SEE MINOR ACCUMULATION BUT NOTHING MUCH IS EXPECTED ELSEWHERE.
A FEW FLURRIES MAY LINGER ACROSS THE NORTHERN PLATEAU TUESDAY EVENING
BUT OTHERWISE...THE CWA MOVES INTO A DRY PERIOD...WITH WARMER TEMPS...
WHICH IS EXPECTED TO LAST INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 46 27 36 18 / 30 10 20 10
CLARKSVILLE 46 24 33 17 / 10 20 20 10
CROSSVILLE 41 22 32 15 / 60 20 30 10
COLUMBIA 46 27 37 19 / 30 10 20 10
LAWRENCEBURG 44 26 38 18 / 30 10 20 10
WAVERLY 43 25 35 18 / 20 10 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
07
Hazardous weather outlook, Feb 2, 5:10 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST MON FEB 2 2009
TNZ005>011-022>034-056>066-075-077>080-093>095-031130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
510 AM CST MON FEB 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
LIGHT RAIN AND SNOW SHOWERS ARE POSSIBLE THIS MORNING...WITH
ANOTHER ROUND OF SCATTERED LIGHT SNOW SHOWERS LATE TONIGHT. NO
ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A DISTURBANCE WILL BRING YET ANOTHER ROUND OF ISOLATED-SCATTERED
LIGHT SNOW SHOWERS TO THE AREA ON TUESDAY. MINOR ACCUMULATION IS
POSSIBLE ALONG THE CUMBERLAND PLATEAU BUT LITTLE IF ANY
ACCUMULATION IS EXPECTED ELSEWHERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
07
Winter Weather, Fentress
- When
- February 2, 6:00 AM CST to 11:30 AM CST
- Where
- Fentress forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Southern portions of Fentress County were covered by up to three inches of snow in isolated locations, especially across White Oak Road. Middle and northern portions of the county had less than three inches of snowfall.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, February 2, 2009$100,000 · 1 event
- Heavy Snow and Lake-Effect Snow in Michigan, February 2 to 4, 20092 injured · 6 events
- Winter Storm and Winter Weather in Virginia, February 2 to 3, 200912 events
- Heavy Snow and Winter Weather in Pennsylvania, February 2 to 4, 200910 events
- Winter Weather in Kentucky, February 2, 20099 events
- Winter Weather in North Carolina, February 2 to 4, 20096 events
- Winter Storm and Winter Weather in West Virginia, February 2, 20095 events
- Winter Storm in North Carolina, February 2 to 5, 20095 events
- Heavy Snow in Wisconsin, February 2 to 3, 20093 events
- Hail in Texas, February 2, 20090.75 in hail · 2 events
- Winter Weather in Maryland, February 2 to 3, 20092 events
- Damaging Winds in Florida, February 2, 2009$2,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154989.